Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 12, NWS Cheyenne, WY

March 23, 20154 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Mar 23, 2015, 11:24 AM MDT for 4 counties in Wyoming. It took effect at Mar 24, 2015, 12:00 AM MDT. It was in force for 13 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 23, 2015, 11:24 AM MDT (17:24 UTC)
In effect from
Mar 24, 2015, 12:00 AM MDT
Expired
Mar 24, 2015, 12:44 PM MDT
In force
13 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 4:01 AM MDTNON-TSTM WND GST 5711 Se Arlington, WYTHIS IS WYDOT SITE OF STROUSS HILL.
Mar 24, 4:01 AM MDTNON-TSTM WND GST 5711 Se Arlington, WY
Mar 24, 4:45 AM MDTNON-TSTM WND GST 559 S Wheatland, WYTHI IS WYDOT SITE OF BORDEAUX.
Mar 24, 4:45 AM MDTNON-TSTM WND GST 559 S Wheatland, WY
Mar 24, 4:56 AM MDTNON-TSTM WND GST 647 Ne Buford, WYTHIS IS WYDOT SITE OF WILDCAT TRAIL.
Mar 24, 5:40 AM MDTNON-TSTM WND GST 5510 Sw Cheyenne, WYTHIS IS WYDOT SITE OF OTTO.
Mar 24, 5:45 AM MDTNON-TSTM WND GST 685 Wsw Buford, WYTHIS IS UPR SITE OF EMKAY.
Mar 24, 5:45 AM MDTNON-TSTM WND GST 685 Wsw Buford, WY
Mar 24, 6:00 AM MDTNON-TSTM WND GST 6010 Wsw Cheyenne, WYTHIS IS WYDOT SITE OF MP353.0
Mar 24, 6:00 AM MDTNON-TSTM WND GST 6010 Wsw Cheyenne, WY
Mar 24, 6:00 AM MDTNON-TSTM WND GST 648 S Chugwater, WYTHIS IS WYDOT SITE OF BEAR CREEK.
Mar 24, 6:00 AM MDTNON-TSTM WND GST 648 S Chugwater, WY
Mar 24, 6:20 AM MDTNON-TSTM WND GST 5510 Sw Cheyenne, WYTHIS IS WYDOT SITE OF WYO HILL.
Mar 24, 6:20 AM MDTNON-TSTM WND GST 5510 Sw Cheyenne, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2675 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WWUS75 KCYS 231724
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1124 AM MDT MON MAR 23 2015

...HIGH WIND WATCH IN EFFECT FOR THE LARAMIE VALLEY AND CHEYENNE
IN SOUTHEAST WYOMING TUESDAY MORNING THROUGH EARLY TUESDAY EVENING...

...HIGH WIND WARNING IS NOW IN EFFECT FOR THE WIND PRONE AREAS OF
SOUTHEAST WYOMING. THIS INCLUDES ARLINGTON...BORDEAUX...VEDAUWOO
AND THE FOOTHILLS OF THE LARAMIE RANGE. 

.A STRENGTHENING PRESSURE GRADIENT ASSOCIATED WITH AN APPROACHING
COLD FRONT WILL INCREASE THE WINDS ACROSS THE WIND PRONE AREAS OF
SOUTHEAST WYOMING BEGINNING LATE TONIGHT. THE STRONG WINDS WILL
CONTINUE TUESDAY AFTER THE PASSAGE OF THE COLD FRONT.

WYZ106-110-116-117-241030-
/O.NEW.KCYS.HW.W.0012.150324T0600Z-150325T0200Z/
/O.EXT.KCYS.HW.A.0012.150325T0200Z-150325T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1124 AM MDT MON MAR 23 2015

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT
TUESDAY...
...HIGH WIND WATCH NOW IN EFFECT TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT
TUESDAY. 

* TIMING...WINDS WILL INCREASE BEGINNING LATE TONIGHT AHEAD OF 
  AN APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AFTER THE 
  COLD FRONTAL PASSAGE TUESDAY. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS MAY POSE 
  AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ115-118-241030-
/O.EXB.KCYS.HW.A.0012.150324T1200Z-150325T0200Z/
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...LARAMIE...CHEYENNE
1124 AM MDT MON MAR 23 2015

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

* TIMING...WINDS WILL INCREASE BEGINNING LATE TONIGHT AHEAD OF 
  AN APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AFTER THE 
  COLD FRONTAL PASSAGE TUESDAY. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE
  ESPECIALLY TUESDAY AFTERNOON.

* IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS MAY POSE 
  AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
234 
WWUS75 KCYS 232237
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT MON MAR 23 2015

...HIGH WIND WATCH IN EFFECT FOR THE LARAMIE VALLEY AND CHEYENNE
IN SOUTHEAST WYOMING TUESDAY MORNING THROUGH EARLY TUESDAY
EVENING...

...HIGH WIND WARNING IS NOW IN EFFECT FOR THE WIND PRONE AREAS OF
SOUTHEAST WYOMING. THIS INCLUDES ARLINGTON...BORDEAUX...VEDAUWOO
AND THE FOOTHILLS OF THE LARAMIE RANGE.

.A STRENGTHENING PRESSURE GRADIENT ASSOCIATED WITH AN APPROACHING
COLD FRONT WILL INCREASE THE WINDS ACROSS THE WIND PRONE AREAS OF
SOUTHEAST WYOMING BEGINNING LATE TONIGHT. THE STRONG WINDS WILL
CONTINUE TUESDAY AFTER THE PASSAGE OF THE COLD FRONT.

WYZ106-110-116-117-241000-
/O.CAN.KCYS.HW.A.0012.150325T0200Z-150325T0600Z/
/O.CON.KCYS.HW.W.0012.150324T0600Z-150325T0200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
437 PM MDT MON MAR 23 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 PM MDT TUESDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

* TIMING...WINDS WILL INCREASE BEGINNING LATE TONIGHT AHEAD OF 
  AN APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AFTER THE 
  COLD FRONTAL PASSAGE TUESDAY. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS MAY POSE 
  AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ115-118-241000-
/O.CON.KCYS.HW.A.0012.150324T1200Z-150325T0200Z/
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...LARAMIE...CHEYENNE
437 PM MDT MON MAR 23 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* TIMING...WINDS WILL INCREASE BEGINNING LATE TONIGHT AHEAD OF 
  AN APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AFTER THE 
  COLD FRONTAL PASSAGE TUESDAY. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE 
  ESPECIALLY TUESDAY AFTERNOON. 

* IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS MAY POSE 
  AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
924 
WWUS75 KCYS 240841
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
241 AM MDT TUE MAR 24 2015

...HIGH WIND WARNINGS IN EFFECT FOR THE WIND PRONE AREAS OF
SOUTHEAST WYOMING AS WELL AS THE LARAMIE VALLEY AND CHEYENNE
THIS MORNING THROUGH EARLY THIS EVENING...

.A STRENGTHENING PRESSURE GRADIENT ASSOCIATED WITH A STRONG COLD
FRONT WILL INCREASE WINDS ACROSS THE WIND PRONE AREAS OF SOUTHEAST
WYOMING EARLY THIS MORNING. THE STRONG WINDS WILL LIKELY AFFECT
THE LARAMIE VALLEY AND CHEYENNE.

WYZ115-118-242200-
/O.UPG.KCYS.HW.A.0012.150324T1200Z-150325T0200Z/
/O.EXB.KCYS.HW.W.0012.150324T1200Z-150325T0200Z/
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...LARAMIE...CHEYENNE
241 AM MDT TUE MAR 24 2015

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE AROUND DAYBREAK AHEAD OF AN
  APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AFTER THE COLD
  FRONTAL PASSAGE TODAY.

* WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL POSE
  AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-110-116-117-242200-
/O.CON.KCYS.HW.W.0012.000000T0000Z-150325T0200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
241 AM MDT TUE MAR 24 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING AHEAD OF AN
  APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AFTER THE COLD
  FRONTAL PASSAGE TODAY.

* WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL POSE
  AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

JAMSKI
028 
WWUS75 KCYS 241844
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1244 PM MDT TUE MAR 24 2015

WYZ106-110-115>118-241945-
/O.CAN.KCYS.HW.W.0012.000000T0000Z-150325T0200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE
1244 PM MDT TUE MAR 24 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE NOT INCREASED AS HIGH AS EARLIER EXPECTED AND ARE NO
LONGER EXPECTED TO REACH HIGH WIND LEVELS THIS AFTERNOON. THE
WINDS WILL STILL BE RATHER STRONG AND GUSTY OUT OF THE WEST TO
NORTHWEST WITH SOME GUSTS OVER 40 MPH AT TIMES THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 23, 9:13 AM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 23, 9:13 AM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
913 AM MDT MON MAR 23 2015

.UPDATE...
ISSUED AT 906 AM MDT MON MAR 23 2015

LATEST RADAR LOOP WAS SHOWING SOME BANDS OF SHOWERS DEVELOPING IN
DAWES AND NORTHERN SIOUX COUNTIES. THESE BANDS SHOULD CONTINUE TO
LIFT NORTHEAST DURING THE COURSE OF THE MORNING. AS A RESULT...WE
WENT AHEAD AND BUMPED UP THE PRECIPITATION CHANCES IN THAT AREA
THIS MORNING. WE WILL ALSO MOST LIKELY UPGRADE OUR HIGH WIND WATCH
TO A HIGH WIND WARNING DUE TO THE GRADIENTS INCREASING DURING THE
COURSE OF THE EVENING AS THE UPPER LEVEL TROF PASSES THROUGH THE
AREA. STILL INVESTIGATING THE TIMING OF WHEN WIND SPEEDS MAY
EXCEED WARNING CRITERIA.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 410 AM MDT MON MAR 23 2015

OVERNIGHT WATER VAPOR IMAGERY LOOP SHOWED A UPPER RIDGE AXIS OVER
THE HIGH PLAINS WITH A SHORTWAVE TROUGH APPROACHING SOUTHWEST WY
FROM UT. A MORE VIGOROUS UPPER TROUGH WAS MOVING THROUGH THE
PACIFIC NORTHWEST AND GREAT BASIN...PRODUCING SOME CG LIGHTNING
ACTIVITY. THE REGIONAL SURFACE ANALYSIS DEPICTED A WEAK PRESSURE
PATTERN WITH FRONTS TO THE NORTH...SOUTH AND WEST. CLOUDS WERE
INCREASING FROM WEST TO EAST IN ADVANCE OF THE APPROACHING TROUGH.
WINDS WERE LIGHT AND TEMPERATURES RANGED FROM THE MID 20S TO UPPER
30S.

PRIMARY FORECAST CHALLENGES DURING THE SHORT TERM WILL DEAL WITH
THUNDERSTORMS...STRONG WINDS AND ACCUMULATING SNOWFALL. 00Z MODEL
GUIDANCE SUITE IS IN GOOD AGREEMENT PROGGING THE SHORTWAVE TROUGH
TO TRACK EAST ACROSS THE CWA TODAY...FOLLOWED BY THE MORE POTENT
TROUGH TUESDAY. SHOWERS DEVELOP THIS MORNING MAINLY ALONG AND WEST
OF LARAMIE RANGE...SPREADING EAST ONTO THE PLAINS THIS AFTERNOON.
INSTABILITY WILL BE MARGINAL /LI'S TO -1 AND SBCAPES 400-800 J/KG/
FOR ISOLATED THUNDER...AND SPC HAS HIGHLIGHTED THE ENTIRE CWA WITH
GENERAL TSTORM RISK FOR TODAY. TODAY WILL BE ANOTHER MILD DAY WITH
HIGHS IN THE LOW-MID 60S ALONG AND EAST OF I-25...WITH 40S AND 50S
TO THE WEST.

SHOWERS WILL CONTINUE TONIGHT...WITH SNOW LEVELS DROPPING TO 6500
FT AND 700MB TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW
ZERO CELSIUS. LIGHT TO MODERATE SNOWFALL WILL ACCOMPANY THE
SHOWERS. WESTERLY WINDS WILL RAMP UP LATER TONIGHT FOR THE WIND
PRONE AREAS OF SOUTHEAST WY WHERE A HIGH WIND WATCH HAS BEEN
ISSUED. THE CRAIG-CASPER 700-850MB GRADIENT INCREASES TO AOA 60
METERS BEGINNING AFTER 06Z TUE...WITH PREFRONTAL GAP WIND EVENT
DEVELOPING. THE 850MB GRADIENT WEAKENS BELOW 50 METERS AFTER 12Z
TUE...HOWEVER THE 700MB GRADIENT REMAINS BETWEEN 55 AND 60 METERS
THROUGH TUE EVENING. ALSO...700MB WINDS ARE PROGGED FROM 50 TO 60
KT DURING THIS TIME PERIOD. PATTERN TRANSITIONS FROM GAP TO BORA
WIND TUESDAY AFTER FROPA...WITH STRONG WINDS POTENTIALLY SPREADING
OUT ONTO THE HIGH PLAINS. DRYING DOWNSLOPE WINDS WILL PRECLUDE
SHOWER ACTIVITY FOR MOST AREAS EAST OF I-25. IT WILL BE 5-7
DEGREES COOLER TUESDAY.

AS THE SECONDARY TROUGH AND COLD FRONT MOVE ACROSS THE CWA TUESDAY
NIGHT AND WEDNESDAY...SHOWERS WILL BECOME WIDESPREAD...WITH
ACCUMULATING SNOW FOR THE MOUNTAINS. SNOW LEVELS WILL DROP TO 5500
FT TUESDAY NIGHT AND WEDNESDAY MORNING WITH RAIN-SNOW MIX ALONG
AND EAST OF I-25. TEMPERATURES WEDNESDAY WILL BE ABOUT 10 DEGREES
COOLER THAN TUESDAY...WITH HIGHS IN THE 40S TO NEAR 50 EAST AND
20S AND 30S WEST. GUSTY NORTHWEST WINDS WILL MAKE IT FEEL 5-10
DEGREES COOLER.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 350 AM MDT MON MAR 23 2015

NORTHWEST FLOW WILL BE OVERHEAD WEDNESDAY NIGHT WITH WINDS ALOFT
INCREASING THROUGH THURSDAY. THIS JET ENERGY COMBINED WITH
STRENGTHENING MID LEVEL ENERGY AND A COLD FRONT PROGGED TO MOVE
SOUTH THROUGH THE AREA MIDDAY THURSDAY WILL BRING A CHANCE FOR
SHOWERS TO MUCH OF THE CWA. PRECIP TYPE WILL LIKELY BE LIGHT SNOW
THURSDAY MORNING BUT SHOULD CHANGE TO RAIN OR A MIX OF RAIN/SNOW
THRU THE DAY BELOW 9000 FT WITH THE HEATING OF THE DAY. IN
ADDITION...WNW SFC WINDS WILL BE BREEZY AHEAD OF THE FRONT ALONG
AND WEST OF THE LARAMIE...AND WILL SWITCH TO THE NNW AND EXPAND IN
COVERAGE TO THE EAST BEHIND THE FRONT AND AS THE JET MOVES
OVERHEAD. LOOKING AT A BROAD COVERAGE OF GUSTS 25 TO 35 MPH. THINK
THAT SHOWERS WILL LINGER ON THURSDAY NIGHT INTO FRIDAY MORNING
DOWNSTREAM OF THE BIG HORNS AND LARAMIE RANGE FROM THE COMBINATION
OF JET FORCING AND OROGRAPHICS UNTIL THE JET STEADILY SHIFTS EAST
ON FRIDAY.

A HIGH AMPLITUDE RIDGE WILL BUILD OVER THE WESTERN CONUS ON FRIDAY
AND OVER THE ROCKIES ON SATURDAY. CONDITIONS WILL DRY AND WARM AS
THE RIDGE BUILDS FROM THE WEST WITHIN INCREASINGLY SUBSIDENT
ANTICYCLONIC FLOW. THE RIDGE WILL FLATTEN LATE SATURDAY AND SUNDAY
AS A POTENT VORT MAX DIGS SOUTHEAST ACROSS CANADA INTO THE UPPER
MIDWEST...WITH OTHER WEAKER PIECES OF ENERGY MOVING ACROSS THE
ROCKIES AS WELL. THE LEESIDE SFC PRESSURE TROUGH WILL DEEPEN AHEAD
OF THIS SYSTEM BEGINNING EARLY SATURDAY MORNING WITH H7 WINDS
INCREASING TO AROUND 40 KTS BY EARLY SUNDAY MORNING. THUS LOOKING AT
BREEZY-WINDY CONDITIONS DEVELOPING ACROSS THE WIND PRONE AREAS THRU
THIS TIME. THE MAIN COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL DIVE
SOUTH ACROSS THE FORECAST AREA MIDDAY SUNDAY AND WILL LIKELY SPARK
OFF A FEW RAIN SHOWERS...DEPENDING ON AVAILABLE DEEP LAYER MOISTURE.
WINDS WILL TURN MOIST SOUTHEASTERLY UPSLOPE SUNDAY NIGHT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 610 AM MDT MON MAR 23 2015

VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. GUSTY SOUTH-
SOUTHWEST WINDS ARE EXPECTED TO VEER TO THE WEST BEHIND A COLD
FRONT MOVING EAST ACROSS THE FORECAST AREA THIS AFTERNOON THRU
TONIGHT...AND WILL REMAIN GUSTY. AREAS ALONG AND WEST OF THE
LARAMIE RANGE COULD SEE GUSTS AROUND 40 KTS LATE THIS AFTERNOON
AS THE FRONT WILL BE SLOW TO MOVE THRU THIS REGION...WITH 20 TO 30
KTS ACROSS THE PLAINS. CIGS WILL STEADILY LOWER LATE THIS MORNING
AS SHOWERS DEVELOP...AND ISOLATED THUNDERSTORMS STILL LOOK TO
DEVELOP FROM WEST TO EAST THIS AFTERNOON. STRONG AND GUSTY WEST
WINDS WILL CONTINUE THRU TUESDAY.

&&

.FIRE WEATHER...
ISSUED AT 315 AM MDT MON MAR 23 2015

A UPPER LEVEL DISTURBANCE AND SURFACE TROUGH WILL INTERACT WITH
PACIFIC MOISTURE TO PRODUCE SCATTERED SHOWERS AND A FEW AFTERNOON
THUNDERSTORMS TODAY. WINDS WILL INCREASE TONIGHT ACROSS SOUTHEAST
WYOMING AHEAD OF AN APPROACHING COLD FRONT. STRONG WINDS WILL BE
POSSIBLE FOR THE NORMALLY WIND PRONE AREAS OF SOUTHEAST WYOMING
LATE TONIGHT AND TUESDAY. SCATTERED RAIN AND SNOW SHOWERS WILL
CONTINUE TUESDAY MAINLY ALONG AND WEST OF THE LARAMIE RANGE. LIGHT
TO MODERATE SNOW ACCUMULATIONS CAN BE EXPECTED OVER THE MOUNTAINS.
GUSTY DOWNSLOPE WINDS WILL RESULT IN DRIER CONDITIONS FOR THE
PLAINS WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT
TUESDAY AFTERNOON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
     WYZ106-110-116-117.

NE...NONE.
&&

UPDATE...REC
SHORT TERM...MAJ
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...MAJ
Hazardous weather outlook, Mar 23, 4:26 AM MDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
426 AM MDT MON MAR 23 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118-
119-241030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
426 AM MDT MON MAR 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A UPPER LEVEL TROUGH AND SURFACE TROUGH WILL INTERACT WITH
PACIFIC MOISTURE TO PRODUCE SCATTERED SHOWERS TODAY AND TONIGHT.
THE AIR MASS WILL BE MARGINALLY UNSTABLE FOR ISOLATED WEAK
THUNDERSTORMS THIS AFTERNOON.

SNOW LEVELS WILL DROP TO 6500 FEET TONIGHT WITH LIGHT TO
MODERATE SNOWFALL FOR THE MOUNTAINS AND HIGH VALLEYS WEST OF
THE LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS WILL CONTINUE TUESDAY THROUGH WEDNESDAY FOR
MUCH OF THE AREA. LIGHT TO MODERATE SNOWFALL AMOUNTS ARE FORECAST
FOR THE SNOWY AND SIERRA MADRE RANGES WHERE 6 TO 9 INCHES WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

WYZ106-110-116-117-241030-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
426 AM MDT MON MAR 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A UPPER LEVEL TROUGH AND SURFACE TROUGH WILL INTERACT WITH
PACIFIC MOISTURE TO PRODUCE SCATTERED SHOWERS TODAY AND TONIGHT.
THE AIR MASS WILL BE MARGINALLY UNSTABLE FOR ISOLATED WEAK
THUNDERSTORMS THIS AFTERNOON.

SNOW LEVELS WILL DROP TO 6500 FEET TONIGHT WITH LIGHT SNOW
EXPECTED.

WESTERLY WINDS WILL INCREASE LATE TONIGHT AHEAD OF AN APPROACHING
COLD FRONT. A HIGH WIND WATCH IS IN EFFECT THROUGH TUESDAY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG WINDS WILL CONTINUE TUESDAY AFTER THE PASSAGE OF THE
COLD FRONT...WITH GUSTS TO 60 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

JAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:43 AM MDTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte24 hr

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.